I was started on Topomax approximately 2 years ago to hopefully prevent migraines. My dosage was increased slowly over months until I was at the maximum dosage I could take. During this time I also developed a severe sinus infection that I couldn't get rid of, and was put on huge doses of Augmentin for like 5 and 6 week stretches with no results. I consulted with an Ear nose throat dr and it was decided I needed surgery because due to a deviated septum the infection couldn't drain so it wouldn't heal. I was taken off of topomax about the time of my surgery because it wasn't working for the migraines. Felt great after recovering from surgery, so I thought that was that. Well, a couple of weeks ago my pain dr. put me on 100 mgs topomax for fibro, took it at bed time, and felt like crap the next day (stuffy, ect) but thought I was getting a cold. This continued for quite a few days, and then one night I happened to forget the topomax at bedtime and in the morning I felt fine, took the pills that night and the next morning felt like crap again... I decided to look up the side effects in my PDR and it says "can cause sinusitis, sinus swelling, and sinus infection". I think the topomax caused the sinus misery I went through for a year + before my surgery and it was never even suggested that I go off of it or that it might be causing me problems.
Sorry this was so long, but this whole situation has me really quite pissed off.